Alert archive / South Carolina / Small Craft Advisories in 2017
Small Craft Advisory 36, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Aug 29, 2017, 5:15 AM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2017, 5:15 AM EDT (09:15 UTC)
- Expired
- Aug 29, 2017, 10:46 PM EDT
- In force
- 18 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
666 WHUS72 KILM 290915 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 515 AM EDT TUE AUG 29 2017 ...POTENTIAL TROPICAL CYCLONE CONTINUES TO STRUGGLE... AMZ254-256-291715- /O.CAN.KILM.TR.A.1010.000000T0000Z-000000T0000Z/ /O.NEW.KILM.SC.Y.0036.170829T0915Z-170829T1800Z/ COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 515 AM EDT TUE AUG 29 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...TROPICAL STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. THE TROPICAL STORM WATCH HAS BEEN CANCELLED. * WINDS...NORTHWEST 10 TO 20 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ250-252-291715- /O.CON.KILM.TR.A.1010.000000T0000Z-000000T0000Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 515 AM EDT TUE AUG 29 2017 ...TROPICAL STORM WATCH REMAINS IN EFFECT... POTENTIAL TROPICAL CYCLONE TEN WILL MOVE ACROSS THE AREA EARLY THIS MORNING. CONDITIONS SHOULD BEGIN TO IMPROVE THIS AFTERNOON. $$ 9
4 follow-up statements
505 WHUS72 KILM 291136 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 736 AM EDT TUE AUG 29 2017 ...TROPICAL STORM WATCH CANCELLED... AMZ250-252-291945- /O.CAN.KILM.TR.A.1010.000000T0000Z-000000T0000Z/ /O.EXB.KILM.SC.Y.0036.000000T0000Z-170830T0300Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 736 AM EDT TUE AUG 29 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...TROPICAL STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. THE TROPICAL STORM WATCH HAS BEEN CANCELLED. * WINDS...SOUTHWEST 20 TO 30 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ254-256-291800- /O.CON.KILM.SC.Y.0036.000000T0000Z-170829T1800Z/ COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 736 AM EDT TUE AUG 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS...NORTHWEST 15 TO 25 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 17
551 WHUS72 KILM 291825 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 225 PM EDT TUE AUG 29 2017 ...TROPICAL STORM WATCH CANCELLED... AMZ254-256-291930- /O.EXP.KILM.SC.Y.0036.000000T0000Z-170829T1800Z/ COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 225 PM EDT TUE AUG 29 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... CONDITIONS HAVE IMPROVED AS LOW PRESSURE MOVES FURTHER AWAY FROM THE AREA. $$ AMZ250-252-300230- /O.CON.KILM.SC.Y.0036.000000T0000Z-170830T0300Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 225 PM EDT TUE AUG 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS TO 25 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 33
674 WHUS72 KILM 291826 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 226 PM EDT TUE AUG 29 2017 AMZ250-252-300230- /O.CON.KILM.SC.Y.0036.000000T0000Z-170830T0300Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 226 PM EDT TUE AUG 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS TO 25 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 33
073 WHUS72 KILM 300246 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1046 PM EDT TUE AUG 29 2017 AMZ250-252-300400- /O.CAN.KILM.SC.Y.0036.000000T0000Z-170830T0300Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 1046 PM EDT TUE AUG 29 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ 8
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Aug 29, 3:09 AM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Aug 29, 3:09 AM EDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 309 AM EDT Tue Aug 29 2017 .SYNOPSIS... Low pressure will move northward near Cape Fear this morning and then depart the area this afternoon. Weak high pressure will build across the area Wednesday, drifting offshore Thursday. A cold front may reach the area Friday, but should retreat northward again for Saturday and Sunday. && .NEAR TERM /THROUGH TONIGHT/... As of 300 AM Tuesday...40 knots of westerly shear on a system that was asymmetrically favoring its east side in the first place has yielded a severely under-performing event up til now. It would seem that this will continue to be the case at least at our latitude as the system passes by before stronger baroclinic effects take over. Have tweaked QPF forecasts down dramatically towards the well- initialized ECMWF, this necessitating canceling the Flash Flood Watch. With some isentropic upglide still possibly capturing the deep convection just ahead of the surface low the Cape Fear region still may pick up a quick 2 inches, though even that window of opportunity may close soon. Will likely be tweaking wind forecast down (a lot?) once some new guidance from NHC arrives. THe center of the circulation is poised to pass right up the Cape Fear coast around daybreak. A little wraparound moisture will take the form of clouds and perhaps light precip over northern zones through midday or early afternoon before the entire area dries out. That drying will lead to decreasing clouds and lows that drop into the mid 60s tonight. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... As of 300 AM Tuesday...The low pressure area we're still calling Potential Tropical Cyclone Ten should be racing northeastward across the open Atlantic Ocean on Wednesday, picked up by the active polar jet across the northeastern U.S. and Canadian Maritime provinces. Weak surface high pressure across the Carolinas on Wednesday should bring dry weather and light winds, although mid-level moisture pulled eastward from the edges of Tropical Storm Harvey will dim the sun from time to time. The surface high should slip offshore Wednesday night and Thursday. Light southerly winds at the surface will veer more westerly aloft in a warm advection pattern. Tracking Harvey's mid-level moisture on the 310K isentropic surface implies that showers could develop across the area late Wednesday night continuing into Thursday when they could be joined by some embedded heavier showers or t-storms, too. Forecast highs have been adjusted downward by a couple degrees both Wednesday and Thursday mainly due to the anticipated mid-level cloudiness streaking eastward from Harvey's circulation. This yields highs mainly 82-84 Wednesday and 83-86 Thursday. && .LONG TERM /FRIDAY THROUGH MONDAY/... As of 300 PM Monday...A cold front is expected to approach from the N on Fri. Given this scenario, will show POPs increasing, but at this time, moisture return is rather modest, so will keep just scattered showers and thunderstorms in the forecast. This front may get hung up near the area during the weekend and slowly dissipate. If this does occur, then scattered showers and thunderstorms will continue into at least a portion of the holiday weekend. Will include highest POPs Fri and Fri night, up to low end likely category for portions of the area. Highs will be in the 80s each day. Lows will be mainly in the lower and mid 70s. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... As of 06Z...A low confidence forecast for coastal terminals due to uncertainty of the track of the tropical low. Somewhat higher confidence inland terminals. IFR ceilings likely all terminals through 12z with tempo IFR vsbys coastal terminals due to showers. The chance of thunderstorms will remain low. Low confidence in timing of wind directions coastal terminals. Have backed off on predominate wind gusts per latest KLTX VAD wind profile. Gusty winds will be more likely a tempo condition with convective showers. Gradual improvement in cigs after 12z with MVFR developing. VFR this afternoon at KFLO/KLBT with VFR probably not occurring coastal terminals until evening. Extended Outlook...Primarily VFR conditions are expected through Saturday. && .MARINE... NEAR TERM /THROUGH TONIGHT/... As of 300 AM Tuesday...Center of low pressure to pass by around daybreak. Tropical Storm Watch continues for now but will see what NHC proposes during upcoming conference call. Some of the higher winds currently observed are in the convection and likely fairly localized. Once the flow turns offshore and tropical advisories are dropped we may be looking at Small Craft Advisory as the storm pulls away to the NE but also strengthens as a non-tropical, frontal low. SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... As of 300 AM Tuesday...After a stormy start to the week, Wednesday promises much improved weather conditions as weak high pressure builds across the area. This should provide light winds and a welcome break in rainfall chances. The high should drift offshore Thursday which will allow a southwesterly wind to develop, especially Thursday night when wind speeds could increase to near 15 knots. However a stream of moisture 1-3 miles aloft streaming overhead from Tropical Storm Harvey in east Texas could help develop showers and a few t-storms Thursday and Thursday night. Seas should remain 3 feet or less through the period. LONG TERM /FRIDAY THROUGH SATURDAY/... As of 300 PM Monday...A cold front will approach from the N and should move into the waters during Fri. Winds will become more easterly during Fri and then E to SE on Sat. Wind speeds should be around 10 kt or less through the period. Seas will be 2 to 3 ft, perhaps building to 3 to 4 ft for a time Fri night before subsiding back to 2 to 3 ft Sat. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...Tropical Storm Watch for SCZ053>056. NC...Tropical Storm Watch for NCZ105>110. MARINE...Tropical Storm Watch for AMZ250-252-254-256. && SYNOPSIS...TRA NEAR TERM...MBB SHORT TERM...TRA LONG TERM...RJD AVIATION...MRR
Hazardous weather outlook, Aug 29, 4:03 AM EDT, 1 hour 12 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 403 AM EDT Tue Aug 29 2017 NCZ087-096-099-SCZ017-023-024-032-033-039-300815- Robeson-Bladen-Columbus-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg- 403 AM EDT Tue Aug 29 2017 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-300815- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 403 AM EDT Tue Aug 29 2017 ...TROPICAL STORM WATCH IN EFFECT... This Hazardous Weather Outlook is for The adjacent Coastal Waters. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ105>110-SCZ053>056-300815- Inland Pender-Coastal Pender-Inland New Hanover-Coastal New Hanover- Inland Brunswick-Coastal Brunswick-Inland Horry-Coastal Horry- Inland Georgetown-Coastal Georgetown- 403 AM EDT Tue Aug 29 2017 ...TROPICAL STORM WATCH IN EFFECT... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 1:57 AM EDT | Special Marine Warning | ILM | 63 min |
Nearby
Small Craft Advisories in South Carolina, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.